Flood, Saline
- When
- June 5, 10:00 PM CST to June 8, 6:00 AM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.733, -93.850
The Missouri River near Miami crested at 20.70 feet, or 2.70 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 5, 1:35 PM CST, 8 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT SUN JUN 5 2005 .DISCUSSION... LONGWAVE TROUGH ENCOMPASSING MUCH OF WESTERN/CENTRAL CONUS EVIDENT IN EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS. INITIAL SHORTWAVE TROUGH WHICH AFFECTED FORECAST AREA SATURDAY INTO SATURDAY NIGHT IS CURRENTLY LIFTING INTO UPPER MS VALLEY...WHILE FURTHER UPSTREAM VIGOROUS SHORTWAVE TROUGH/CLOSED LOW LOCATED OVER PACIFIC NORTHWEST. SHORTWAVE RIDGE BETWEEN THESE TWO FEATURES IS PRESENTLY CENTERED OVER THE CENTRAL ROCKIES...AND IS EXPECTED TO BUILD EASTWARD ACROSS THE REGION THROUGH TUESDAY. FAIRLY TRANQUIL CONDITIONS EXPECTED ACROSS THE FORECAST AREA THROUGH TUESDAY NIGHT. GIVEN SATURATED GROUND CONDITIONS FROM RECENT RAINFALL CANT RULE OUT PATCHY FOG DEVELOPING OVERNIGHT...PARTICULARLY IN LOW LYING AREAS...AND HAVE INCLUDED THIS IN GRIDS/ZONES. OTHERWISE AS MID LEVEL RIDGE BUILDS EASTWARD EXPECT TEMPS TO WARM ABOVE CLIMO THROUGH MIDWEEK. HAVE GENERALLY TRENDED CLOSE TO MET/MAV GUIDANCE. PACIFIC NORTHWEST CLOSED LOW PROGGED TO DEEPEN ACROSS WESTERN CONUS THROUGH MID-WEEK. SHORTWAVE TROUGH PROGGED BY MODELS TO EJECT ACROSS NORTHERN PLAINS PUSHING SURFACE FRONT INTO NORTHEAST KS/NORTHWEST MO WEDNESDAY. HAVE MAINTAINED GOING CHANCE POPS ACROSS NORTHERN AND WESTERN CWA ASSOCIATED WITH THIS FEATURE. FORECAST FOR THURSDAY/FRIDAY TIMEFRAME BECOMES A LITTLE MORE TRICKY AS REGION REMAINS UNDER INFLUENCE OF SOUTHWESTERLY FLOW ALOFT. HAVE MAINTAINED 20-30 POPS THROUGH THIS TIMEFRAME...WITH THE BEST CHANCE OF PRECIPITATION ACROSS FAR NORTHERN MO. MODELS ARE IN REASONABLY GOOD AGREEMENT LIFTING SOUTHERN STREAM SHORTWAVE INTO THE PLAINS REGION DURING THE SATURDAY/SATURDAY NIGHT TIMEFRAME. THIS SCENARIO WILL NEED TO BE MONITORED CLOSELY...AS IF CURRENTLY MODEL PROGS ARE IN THE BALLPARK THE POTENTIAL WOULD SEEM TO EXIST FOR A SUBSTANTIAL RISK OF SEVERE WEATHER SOMETIME DURING THE UPCOMING WEEKEND. SEAMAN && .PREV DISCUSSION... 330 AM... THE REMAINING AREA OF CONVECTION IN THE SOUTHEAST FORECAST AREA WILL CONTINUE TO PUSH NORTHEAST AND SHOULD EXIT THE FORECAST AREA BEFORE 6 AM. WILL TAKE CARE OF CANCELING THE REMAINING SLIVER OF THE TORNADO AND FLASH FLOOD WATCHES WITHIN THE NEXT HOUR OR SO. THE UPPER LEVEL SHORTWAVE THAT BROUGHT US THE FORCING FOR CONVECTION LAST NIGHT WILL SWING ACROSS NORTHERN MISSOURI TODAY...AND DRAG THE PRECIPITATION AWAY FROM THE AREA. THE ATTENDANT SURFACE TROUGH WILL ALSO PUSH EAST TODAY...WITH SLIGHTLY LOWER DEWPOINTS WORKING THEIR WAY ACROSS EASTERN KANSAS AND MISSOURI. ONCE THE CONVECTIVE DEBRIS FROM THE STORMS PUSHES EAST THIS MORNING...SKIES SHOULD BECOME PARTLY CLOUDY AND ALLOW FOR TEMPERATURES TO WARM INTO THE 80S THIS AFTERNOON. THE LOWER DEWPOINTS TODAY WILL KEEP THE RELATIVE HUMIDITIES LOWER THAN THOSE YESTERDAY...MAKING IT FEEL A BIT LESS STICKY. UPPER RIDGING WILL THEN SHIFT EAST ACROSS THE NATIONS MIDSECTION EARLY THIS WORK WEEK AND LEAD TO MINIMAL PRECIPITATION CHANCES FOR THIS FORECAST AREA. AT THE SAME TIME...TEMPERATURES WILL BE ON THE RISE TOWARD THE 90 DEGREE MARK AS WINDS TURN MORE SOUTHERLY ONCE AGAIN. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST FROM WEDNESDAY AND BEYOND...WITH PRECIPITATION CHANCES ENTERING THE FORECAST FROM MID TO LATE WEEK. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT SUN JUN 5 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 107 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT RECENT HEAVY RAINFALL HAS LEFT NUMEROUS RIVERS IN FLOOD ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ALONG AND NORTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS FAR NORTHERN MISSOURI THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER CAN NOT BE RULED OUT WITH THIS ACTIVITY. A POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING THUNDERSTORMS TO THE ENTIRE OUTLOOK AREA FRIDAY AND SATURDAY. THESE STORMS MAY BECOME SEVERE...PARTICULARLY SATURDAY AFTERNOON AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. SEAMAN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Missouri River near Miami crested at 20.70 feet, or 2.70 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459416.